Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Sore throat, general malaise, sores on breast, thighs, swollen veins. Have heavy metal poisoning. Taking zeolite. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I have heavy-metal poisoning(lead and mercury). I'm on a chelation regiment of dmsa(chemet 100)&1 heaping teaspoon of Zeolite,3x/day. My sed rate is 99, and I have scurvy and rickets level vitamin and mineral deficiencies. I have severe,generalized depression,ptsd, severe anemia, malabsorbtion disorder and am taking supplements and medications for the other problems. I have taken the chemet for abt 5 weeks. I started having a severe sore throat and general malaise abt 10 days ago. A week ago, I started to get sores all over my arms, torso, breast, thighs, some on my face&calves and they started on my feet. While most have healed, and left a reddish-purple XXXXXXX The lesions on my stomach and breasts and one on my chin have gotten what appears to be infected. There is a hard large knot under the sore, it is warm to the touch and EXTREMELY painful. They have all gotten a white/gray head with a scab rim on top of the swollen knot. They smell awful,and have a thick,mucous-like discharge when pressure is applied anywhere on the knot. After that is out, it seaps a pussy-blood discharge. That is followed by w gaping hole with a white, fibrous center in the crater type hole. What cld it be and how do I dry them out? It says to report sore throat,fever,signs of infection and rash to your healthcare providor immediately. I did so, and they seemed unphased and said it sounds like mercury sores or some kind of yeast issue due to the cellular detox. They hurt, smell, and are getting worse. Pls let me know what to do.
I also have extremely swollen veins and they are very painful to the touch. I have no sensory or tactile loss, but even the smallest capillaries swell and are visually evident on the surface of my skin, across all areas of my body. My hair is brittle and breaking, my nails are fine.
Posted Sat, 27 Apr 2013 in General Health
Answered by Dr. Shanthi.E 3 hours later

Thanks for posting your query and uploading the images. I have taken a good look at them.

It seems like generalized folliculitis affecting whole of your body skin. These lesions also seem to be secondarily infected by bacteria. That is why they are warm, painful to touch, and also have a visible pus. The reason for this could be that you initially had an allergic response to either Chemet or Zeolite that developed into hives. And then, these hives were mostly secondarily infected by bacteria causing your current symptoms.

Answers to your specific queries:

1 - As I said, it is most probably generalized secondary folliculitis.

2 - How do I dry them out - You will need a course of effective oral antibiotcs like Amoxicillin and clavulinic acid. You may also apply topical antibiotic ointment like Soframycin on the affected lesions.

- Wipe the affected lesions gently with lukewarm water and then apply the ointment.

3 - What to do now? - If your chelation therapy is near completion, well, nothing to worry. Else, you must repeat the blood tests for Lead and mercury levels. If they are normal, you may stop the chelation therapy.

If the blood levels are still high, you may have to continue the chelating drugs. However, the doses need to be reduced.

More important than all, you must make sure that your kidney and liver are functioning normally. Please get your renal and liver function tests done.

4 - I did see the swollen veins - they seemingly appear visible and swollen - a systemic vasculitis probably, again due to the drugs that you are on.

You must get back to your treating doctor, get these investigations done, make sure they are normal and then proceed with the further management.

Let me know if I need to clarify myself.

I wish you recover quickly and get back to life soon.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor